Jump to content

DaithiDog: Coming off Prozac/Fluoxetine


DaithiDog

Recommended Posts

Hi folks,

 

About a month ago, I decided to stop taking my meds for a variety of reasons. I didn't need them in the first place, as the issues I was having were later found to be related to my Autism and not depression/anxiety.

 

Earlier this week I began to experience visual disturbances, Macropsia(basically everything looks much larger than usual) and blurred vision. I have been sitting here numb wondering if my eyes(well, my brain as all eye tests are fine) will ever heal from the crap I've been putting into my body. Does anybody have any experiences of anything like this who can tell me if I should expect to get better or if I've messed up my sight for life? Will taking the drugs again restore my sight?

 

Thank you for reading my message.

Link to comment
  • Administrator

Welcome, DaithiDog.

 

What drugs were you on? How did you come off?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi there,

 

I was taking only 20mg Prozac for a year or less, I decided to quit cold turkey.

 

The docs never seem to admit there can be long-lasting side effects from stopping these medications which I found out too late after visiting sites like this.

Link to comment
  • Moderator Emeritus

Hello Daithidog,

 

unfortunately our brains and bodies very frequently disagree with doctors on that matter. Those of us who had multiple experiences which contradict doctors' beliefs call the "side-effects from stopping these medications" withdrawal. These symptoms can take all sorts of forms and problems with the vision might be one of them.

 

 We can help ourselves by reinstating a certain dose of the drug depending on how long ago we stopped taking them provided the window of opportunity didn't close.

 

So when did you go cold-turkey?

 

You are right in saying that being on only one medication for less than one year puts you in a way better situation than those of us who were on these meds much longer, changed them, CT many times, etc. But since some symptoms occurred upon discontinuation, it might be worth checking it out.  Here are the links to some topics here which might explain these things to you. It would be also very helpful for us if you could write down your drugs history in the signature (you'll see we all  here have it). 

 

http://survivinganti...rawal-syndrome/

 

 

 

http://survivinganti...rawal-symptoms/

 

 

 

http://survivinganti...0-of-my-dosage/

 

Do you feel anything else different apart from vision problems? I'm sure we can sort something out when we have more details :)

 

best,

 

bubble

Current: Xanax 0.26 (down from 2 mg in 2013), Lexapro 2.85 mg (down from 5 mg 2013)

Amitriptyline (tricyclic AD) and clonazepam for 3 months to treat headache in 1996 
1999. - present Xanax prn up to 3 mg.
2000-2005 Prozac CT twice, 2005-2010 Zoloft CT 3 times, 2010-2013 Escitalopram 10 mg
went from 2.5 to zero on 7 Aug 2013, bad crash 40 days after
reinstated to 5 mg Escitalopram 4Oct 2013 and holding liquid Xanax every 5 hours
28 Jan 2014 Xanax 1.9, 18 Apr  2015 1 mg,  25 June 2015 Lex 4.8, 6 Aug Lexapro 4.6, 1 Jan 2016 0.64  Xanax     9 month hold

24 Sept 2016 4.5 Lex, 17 Oct 4.4 Lex (Nov 0.63 Xanax, Dec 0.625 Xanax), 1 Jan 2017 4.3 Lex, 24 Jan 4.2, 5 Feb 4.1, 24 Mar 4 mg, 10 Apr 3.9 mg, May 3.85, June 3.8, July 3.75, 22 July 3.7, 15 Aug 3.65, 17 Sept 3.6, 1 Jan 2018 3.55, 19 Jan 3.5, 16 Mar 3.4, 14 Apr 3.3, 23 May 3.2, 16 June 3.15, 15 Jul 3.1, 31 Jul 3, 21 Aug 2.9 26 Sept 2.85, 14 Nov Xan 0.61, 1 Dec 0.59, 19 Dec 0.58, 4 Jan 0.565, 6 Feb 0.55, 20 Feb 0.535, 1 Mar 0.505, 10 Mar 0.475, 14 Mar 0.45, 4 Apr 0.415, 13 Apr 0.37, 21 Apr 0.33, 29 Apr 0.29, 10 May 0.27, 17 May 0.25, 28 May 0.22, 19 June 0.22, 21 Jun updose to 0.24, 24 Jun updose to 0.26

Supplements: Omega 3 + Vit E, Vit C, D, magnesium, Taurine, probiotic 

I'm not a medical professional. Any advice I give is based on my own experience and reading. 

Link to comment
  • Administrator

Any psychiatric drug taken regularly for a month or more may incur withdrawal symptoms.

 

daithi, you may find reinstatement of a very small amount of Prozac, perhaps even 1mg, will reduce your withdrawal symptoms. See http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy